Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Raleigh, NC

April 28, 2016Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2016, 6:20 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 6:20 PM EDT (22:20 UTC)
Expired
Apr 28, 2016, 7:00 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 22 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 6:35 PM EDTTSTM WND DMG5 Sse Emit, NCTREES DOWN AND RESULTING POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WUUS52 KRAH 282220
SVRRAH
NCC101-191-282300-
/O.NEW.KRAH.SV.W.0053.160428T2220Z-160428T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SMITHFIELD...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...CLAYTON...BENSON...MICRO...SELMA...FOUR OAKS...PINE LEVEL...
  KENLY...PRINCETON AND FLOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3545 7798 3526 7842 3526 7849 3528 7851
      3533 7854 3534 7853 3536 7856 3555 7867
      3582 7826 3577 7825 3575 7823 3575 7822
      3573 7821 3573 7819 3568 7815 3561 7813
      3559 7809
TIME...MOT...LOC 2219Z 247DEG 24KT 3548 7832 

HAIL...1.00IN
WIND...60MPH
 
$$

GIH
2 follow-up statements
614 
WWUS52 KRAH 282233
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT THU APR 28 2016

NCC101-191-282300-
/O.CON.KRAH.SV.W.0053.000000T0000Z-160428T2300Z/
WAYNE NC-JOHNSTON NC-
633 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL WAYNE AND JOHNSTON COUNTIES...

AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITHFIELD...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...MICRO...SELMA...FOUR OAKS...PINE LEVEL...KENLY...
PRINCETON...FLOWERS AND NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3545 7798 3526 7842 3526 7849 3528 7851
      3530 7852 3543 7841 3552 7845 3564 7853
      3582 7826 3577 7825 3575 7823 3575 7822
      3573 7821 3573 7819 3568 7815 3561 7813
      3559 7809
TIME...MOT...LOC 2233Z 236DEG 22KT 3554 7825 

HAIL...1.00IN
WIND...60MPH
 
$$

GIH
136 
WWUS52 KRAH 282256
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT THU APR 28 2016

NCC101-191-282306-
/O.EXP.KRAH.SV.W.0053.000000T0000Z-160428T2300Z/
WAYNE NC-JOHNSTON NC-
656 PM EDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE AND
JOHNSTON COUNTIES WILL EXPIRE AT 700 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3545 7798 3526 7842 3526 7849 3528 7851
      3530 7852 3543 7841 3552 7845 3564 7853
      3582 7826 3577 7825 3575 7823 3575 7822
      3573 7821 3573 7819 3568 7815 3561 7813
      3559 7809
TIME...MOT...LOC 2254Z 247DEG 24KT 3554 7825 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 28, 3:40 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU APR 28 2016

.SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND
NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL
SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT
AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY
AND SATURDAY NIGHT.

&&

.NEAR TERM /TONIGHT/...
AS OF 250 PM THURSDAY...

CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO
PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL
SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR
DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI-
STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD
PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW
HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT
OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO
GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT.

STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR
VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO
SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL.

PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST
TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR
SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR
60 NORTH TO MID 60S SE.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT /...
AS OF 300 PM THURSDAY...

DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING
HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS
ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE
ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED
ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING
FROM UPPER 70S NE TO MID 80S SOUTH.

THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING...
BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE
NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE
LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 340 PM THURSDAY...

A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48
SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE
WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE
IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING
DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED
CHANCE OF PRECIP TO A GIVEN REGION.

SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF
MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W
RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR
ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE
RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO
SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY
OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW
SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY
NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY.
THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER
FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION.

S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS
CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT
FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER
AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER
AND COOLER DAYTIME TEMPS. -WSS

AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING
TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE
TO OUR SOUTH.  GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING
OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON.  ECMWF SHOWS A MUCH
STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY.
WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS
SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH
CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD
ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY
AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM.
THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME
ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT
AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES
NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW
CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF
OF THE ATLANTIC.  THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD
BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO.
CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS
SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1PM THURSDAY...

24-HOUR TAF PERIOD: STRONG DAYTIME HEATING AND RESULTANT
DESTABILIZATION IN THE WARM SECTOR JUST SOUTH OF THE QUASI-STATIONARY
FRONTAL ZONE ACROSS NORTHEAST NC WILL SUPPORT SCATTERED THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS HAVE THE POTENTIAL TO
REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. THOUGH CONFIDENCE IN TIMING/LOCATION IS LOWER THAN
AVERAGE...EXPECT THAT NORTHERN TERMINALS ARE MORE LIKELY TO BE
AFFECTED BY THE STRONGEST STORMS.

AS THE STORMS MOVE EAST OF THE AREA...AREAS OF STRATUS AND/OR FOG
WILL BE POSSIBLE EARLY FRIDAY MORNING(06 TO 12Z)...ESPECIALLY IN
AREAS THAT RECEIVE SUBSTANTIAL RAINFALL. ANY LOW CLOUDS/STRATUS
SHOULD LIFT TO VFR BY MID MORNING WITH DRY VFR CONDITIONS EXPECTED
THE REMAINDER OF THE DAY WITH THE STALLED FRONT FINALLY FORECAST TO
PUSH SOUTH OF THE AREA FRIDAY EVENING.

LOOKING AHEAD: THE FRONT TO OUR SOUTH WILL QUICKLY RETURN AS A WARM
FRONT ON SATURDAY...BRINGING THE CHANCE OF SHOWERS AND SUB-VFR
CEILINGS ON SATURDAY. WARM AND MOIST AIR ADVECTION IN ADVANCE
OF A SLOWING MOVING COLD FRONT FROM THE WEST WILL RESULT IN ADVERSE
AVIATION CONDITIONS WITH RAIN SHOWERS SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...WSS/JLB
AVIATION...CBL
Hazardous weather outlook, Apr 28, 4:23 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT THU APR 28 2016

NCZ007>011-021>028-038>043-076>078-291100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-
423 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH
OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE
MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ073>075-083>086-088-089-291100-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
423 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 5:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU APR 28 2016

NCZ038-282215-
DAVIDSON   NC-
533 PM EDT THU APR 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DAVIDSON COUNTY
UNTIL 615 PM EDT...

AT 532 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COOLEEMEE...OR NEAR MOCKSVILLE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...GORDONTOWN...ARCADIA...HIGH ROCK LAKE
MARINA & CAMPGROUND...WELCOME AND HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
      3585 8039 3587 8039 3588 8042 3589 8037
      3597 8039 3600 8004 3563 8013 3569 8034
      3570 8032 3572 8033 3572 8038 3574 8046
      3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2132Z 283DEG 16KT 3585 8052

WSS
Local storm report, Apr 28, 5:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 WSW LAKE WHEELER      35.70N  78.73W
04/28/2016  M0.50 INCH       WAKE               NC   TRAINED SPOTTER

            SPOTTER REPORTED 1/2 INCH HAIL IN RALEIGH NEAR LAKE
            WHEELER.

&&

EVENT NUMBER RAH1600555

TDH
Local storm report, Apr 28, 5:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 SSE TEER              35.93N 79.22W
04/28/2016  E1.75 INCH       ORANGE             NC   PUBLIC

            HAIL THE SIZE OF GOLF BALLS WHICH WHITENED
            THE GROUND AND DID SOME PLANT DAMAGE. NWS
            RALEIGH THANKS THE PIEDMONT FEED & GARDEN
            CENTER FOR THE REPORT.

&&

NP
Local storm report, Apr 28, 5:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             4 SSW ANGIER            35.46N  78.78W
04/28/2016  M1.00 INCH       HARNETT            NC   NWS EMPLOYEE

            NWS EMPLOYEE IN ANGIER REPORTED QUARTER SIZE HAIL.

&&

EVENT NUMBER RAH1600556

TDH
Special weather statement, Apr 28, 5:54 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT THU APR 28 2016

NCZ007-008-282245-
PERSON   NC-GRANVILLE   NC-
554 PM EDT THU APR 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN PERSON AND
NORTHWESTERN GRANVILLE COUNTIES UNTIL 645 PM EDT...

AT 554 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROXBORO...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...MAYO RESERVOIR...BETHEL HILL...HYCO LAKE AND HYCO
MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3650 7868 3631 7901 3648 7913 3654 7907
      3654 7873
TIME...MOT...LOC 2154Z 229DEG 23KT 3645 7900

GIH
Special weather statement, Apr 28, 5:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT THU APR 28 2016

NCZ038-282300-
DAVIDSON   NC-
555 PM EDT THU APR 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 700 PM EDT...

AT 555 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINWOOD...OR 7 MILES WEST OF LEXINGTON...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...WELCOME...GORDONTOWN AND HIGH ROCK
LAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3584 8048 3583 8046 3584 8044 3583 8043
      3585 8042 3584 8039 3586 8039 3588 8042
      3589 8037 3592 8037 3595 8005 3568 8006
      3571 8032 3572 8033 3572 8038 3574 8046
      3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 2155Z 271DEG 22KT 3582 8038

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:18 AM EDTAreal Flood AdvisoryRAHDurham, Edgecombe, Franklin, Granville, Halifax, Nash and 4 more2 hr
Apr 28, 3:02 PM EDTSpecial Weather StatementRAHGuilford43 min
Apr 28, 3:22 PM EDTSpecial Weather StatementRAHRandolph38 min
Apr 28, 4:12 PM EDTSpecial Weather StatementRAHAlamance48 min
Apr 28, 4:19 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange41 min
Apr 28, 4:36 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake24 min
Apr 28, 4:45 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange60 min
Apr 28, 5:02 PM EDTSpecial Weather StatementRAHWake58 min
Apr 28, 5:17 PM EDTSpecial Weather StatementRAHHarnett58 min
Apr 28, 5:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake51 min
Apr 28, 5:33 PM EDTSpecial Weather StatementRAHDavidson42 min
Apr 28, 5:35 PM EDTSevere Thunderstorm WarningRAHAlamance, Forsyth, Guilford, Orange55 min
Apr 28, 5:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson48 min
Apr 28, 5:54 PM EDTAreal Flood AdvisoryRAHGuilford2 hr
Apr 28, 5:54 PM EDTSpecial Weather StatementRAHPerson51 min
Apr 28, 5:55 PM EDTSpecial Weather StatementRAHDavidson65 min
Apr 28, 6:13 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake32 min
Apr 28, 6:16 PM EDTSevere Thunderstorm WarningRAHGranville, Person44 min
Apr 28, 6:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange42 min
Apr 28, 6:45 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne45 min
Apr 28, 6:57 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Guilford, Orange2 hr
Apr 28, 6:57 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange48 min
Apr 28, 7:03 PM EDTSpecial Weather StatementRAHHalifax57 min
Apr 28, 7:08 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash37 min
Apr 28, 7:20 PM EDTSpecial Weather StatementRAHGranville, Vance40 min
Apr 28, 7:28 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren22 min
Apr 28, 7:41 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake49 min
Apr 28, 7:42 PM EDTSpecial Weather StatementRAHWake48 min
Apr 28, 7:55 PM EDTSpecial Weather StatementRAHEdgecombe35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.